Alert archive / Indiana / Tornado Warnings in 2026

Tornado Warning 12, NWS Northern Indiana

March 11, 2026Jay County, Indiana

NWS Northern Indiana issued this tornado warning at Mar 11, 2026, 9:14 AM EDT for Jay County, Indiana. It was in force for 16 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 9:14 AM EDT (13:14 UTC)
Expired
Mar 11, 2026, 9:30 AM EDT
In force
16 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Jay County, IN

The radar

The Northern Indiana radar (KIWX), 121 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 9:16 AM EDTTORNADO2 S Redkey, INA tornado touched down south of CR W 800 S and west of SR 1, crossing the road and snapping 3 power poles. On the northern edge, a barn suffered door damage, a few downed trees and damage to a greenhouse. The tornado moved NE, crossing W 800 S and causing roof
Mar 11, 9:18 AM EDTTSTM WND DMG1 N Powers, INDamage to the roof of a barn but siding remains intact. Roofing appears to be a combination of metal panels and wood 2x4s. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 6:22 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 376 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
522 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

066 
WFUS53 KIWX 111314
TORIWX
INC075-111330-
/O.NEW.KIWX.TO.W.0012.260311T1314Z-260311T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
914 AM EDT Wed Mar 11 2026

The National Weather Service in Northern Indiana has issued a

* Tornado Warning for...
  Southern Jay County in east central Indiana...

* Until 930 AM EDT.

* At 914 AM EDT, a severe thunderstorm capable of producing a tornado
  was located over Redkey, or near Dunkirk, moving east at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Portland around 920 AM EDT.

Other locations impacted by this tornadic thunderstorm include
College Corner, Boundary City, Liber, Blaine, Collett, Bluff Point,
Powers, New Mount Pleasant, Salamonia, and Brice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4038 8521 4040 8521 4050 8483 4032 8485
      4031 8509 4031 8522
TIME...MOT...LOC 1314Z 247DEG 61KT 4034 8517 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MCS
1 follow-up statement
095 
WWUS53 KIWX 111328
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
928 AM EDT Wed Mar 11 2026

INC075-111338-
/O.EXP.KIWX.TO.W.0012.000000T0000Z-260311T1330Z/
Jay IN-
928 AM EDT Wed Mar 11 2026

...THE TORNADO WARNING FOR SOUTHERN JAY COUNTY WILL EXPIRE AT 930 AM
EDT...

The storm which prompted the warning has weakened and is moving 
out of the area. Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until noon EDT for east central
Indiana.

&&

LAT...LON 4038 8521 4040 8521 4050 8483 4032 8485
      4031 8509 4031 8522
TIME...MOT...LOC 1328Z 247DEG 61KT 4043 8490 

$$

MCS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Mar 11, 6:51 AM EDT, 2 hours 23 minutes earlier. Its key messages:

  • Tonight into early Wednesday, the severe threat is decreasing, but heavy rain and flooding threat continues. The best chances northern half of the forecast area where a Flood Watch remains in effect.
  • Friday, confidence increasing in the chance for strong winds (45+ mph).
  • Late Saturday into early Monday, we're watching the potential for a large storm system is likely to bring wintry weather across the Great Lakes region, but the exact location is uncertain. As of now, the most favored track for accumulating snow is north of the forecast area, across Michigan.
Area forecast discussion, Mar 11, 6:51 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
651 AM EDT Wed Mar 11 2026

.KEY MESSAGES...

- Tonight into early Wednesday, the severe threat is decreasing,
  but heavy rain and flooding threat continues. The best
  chances northern half of the forecast area where a Flood Watch
  remains in effect.

- Friday, confidence increasing in the chance for strong winds (45+
  mph).

- Late Saturday into early Monday, we're watching the potential
  for a large storm system is likely to bring wintry weather
  across the Great Lakes region, but the exact location is
  uncertain. As of now, the most favored track for accumulating
  snow is north of the forecast area, across Michigan.

&&

.DISCUSSION...
Issued at 115 AM EDT Wed Mar 11 2026

Tonight and Wednesday. The main concern is the risk for heavy rain
from multiple rounds of thunderstorms overnight. There is also a risk
for severe weather, but that will be on the decline overnight.
Damaging wind is the primary threat, with tornado being a close
second threat. The risk for hail is low.

As we go through the overnight hours, storms should weaken as the
instability decreases and the storms become more linear along an
approaching cold front. This will signal the transition from severe
weather to heavy rain. This front will slowly migrate southeast
across the region on Wednesday. So expect showers and thunderstorms
to be widespread Wednesday morning, and gradually decrease in
coverage during the afternoon as the front moves through. However,
northwest winds and cold air advection will lead to scattered
showers, especially near the lakeshore, Wednesday afternoon and
evening. Thermal profiles do cool off, so could see some snow
showers mix in at times, but little to no accumulation is expected.

Wednesday night through Friday. Winds will decrease overnight as
high pressure builds across the region. This will lead to chilly
night, with lows falling into the mid to upper 20s. On Thursday,
southwest winds will increase throughout the day ahead of a potent
storm system that will bring chances for rain (50 to 60 percent
north, 10 to 20 percent south) Thursday night. However, the
strongest winds will be behind the cold front on Friday when
westerly wind gust near 45 mph are possible. Did increase the winds
toward the higher end of the forecast guidance, and it appears that
a Wind Advisory will be needed if things remain on track.

Saturday through Tuesday... We're watching the potential for a large
storm system to move across the Great Lakes this coming weekend and
bring rain to the south, and a band of heavy snow to the north. This
storm is still several days away, so the track will change, but
confidence is at least medium that there will be storm to bring
impactful winter weather to some locations. At this point, the more
likely location for accumulating snow is north of the region, across
Michigan. In addition to the potential for winter weather, there
will be thunderstorms in the warm sector of the storm, but that also
depends on the track of the surface low, and we'll have a better
handle on it as we get closer to the weekend.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 629 AM EDT Wed Mar 11 2026

Scattered thunderstorms will be the main concern this morning
into this afternoon with severe thunderstorms possible mainly
southeast of the I-69 corridor. Low level wind shear will also
be possible for KFWA through 14z or so with veering winds from
southerly to northwesterly winds increasing this morning into
the afternoon with gusts around 30 kts with the slow moving
boundary moving southeastward and exiting the area. MVFR to IFR
cigs will linger through the day with vsbys mainly MVFR but
expecting a period of IFR vsby for KSBN between 18z and 01z Thu.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Small Craft Advisory from 11 AM this morning to 2 PM EDT
     Thursday for LMZ043-046.

&&

DISCUSSION...Steinwedel
AVIATION...Andersen
Hazardous weather outlook, Mar 11, 6:28 AM EDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
628 AM EDT Wed Mar 11 2026

INZ005>009-012>015-017-018-020-022>025-103-104-116-203-204-216-
MIZ078>081-177-277-OHZ001-002-004-005-015-121030-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-
Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-
St. Joseph MI-Branch-Hillsdale-Northern Berrien-Southern Berrien-
Williams-Fulton OH-Defiance-Henry-Paulding-
628 AM EDT Wed Mar 11 2026 /528 AM CDT Wed Mar 11 2026/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Scattered thunderstorms this morning with the main threats being
small hail, gusty winds, and heavy rainfall at times.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ026-027-032>034-OHZ016-024-025-121030-
Wells-Adams-Grant-Blackford-Jay-Putnam-Van Wert-Allen OH-
628 AM EDT Wed Mar 11 2026

...TORNADO WATCH 41 IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Scattered thunderstorms, a few may become strong to severe, will continue
this morning into this early afternoon. Large hail, gusty winds,
tornadoes, and flash flooding will be possible with these storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gusty winds up to 45 mph possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Any spotter reports will be welcome.

LMZ043-046-121030-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
628 AM EDT Wed Mar 11 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 PM
EDT THURSDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Hazardous conditions for small craft are likely for much of this
period. Gales are possible Thursday night into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Andersen

In the hours before

Special weather statement, Mar 11, 3:59 AM EDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
359 AM EDT Wed Mar 11 2026

INZ015-022-023-110830-
Miami IN-Cass IN-Fulton IN-
359 AM EDT Wed Mar 11 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FULTON...CASS AND
NORTHWESTERN MIAMI COUNTIES THROUGH 430 AM EDT...

At 359 AM EDT, Doppler radar was tracking a strong thunderstorm near
Logansport, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Logansport, Peru, Grissom Afb, Walton, Mexico, Wells, Denver, Fulton,
Macy, Onward, Clymers, Nyena Lake, Leases Corner, Deedsville, Hoover,
Lucerne, Nead, Anoka, Chili, and Stockdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4067 8637 4069 8637 4069 8646 4071 8653
      4074 8653 4074 8658 4100 8624 4100 8595
      4091 8594 4062 8618
TIME...MOT...LOC 0759Z 233DEG 46KT 4079 8630

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

NWS
Special weather statement, Mar 11, 4:27 AM EDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Northern Indiana
427 AM EDT Wed Mar 11 2026

INZ017-116-216-110900-
Whitley IN-Southern Kosciusko IN-Northern Kosciusko IN-
427 AM EDT Wed Mar 11 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WHITLEY AND
SOUTHEASTERN KOSCIUSKO COUNTIES THROUGH 500 AM EDT...

At 427 AM EDT, Doppler radar was tracking a strong thunderstorm near
Akron, or 7 miles northwest of North Manchester, moving northeast at
45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Warsaw, Winona Lake, Akron, North Webster, Pierceton, Etna, Silver
Lake, Leesburg, Claypool, Larwill, Burket, Sidney, Big Barbee Lake,
Ridinger Lake, Monoquet, Irish Lake, Beaver Dam Lake, Beaver Dam,
Little Chapman Lake, and Oswego.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4109 8602 4109 8604 4137 8583 4132 8565
      4130 8565 4130 8558 4128 8553 4126 8553
      4104 8571 4104 8602
TIME...MOT...LOC 0827Z 225DEG 40KT 4106 8590

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

NWS
Local storm report, Mar 11, 6:34 AM EDT, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
634 AM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     Tornado          2 SE Brems              41.32N 86.66W
03/10/2026                   Starke             IN   Storm Chaser

            Barn debris found on route 8 northwest of
            Knox. Location relayed by storm chaser. Time
            estimated via radar. Delayed report.

&&

MJ
Local storm report, Mar 11, 6:35 AM EDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
635 AM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     Tornado          2 SSE Brems             41.32N 86.69W
03/10/2026                   Starke             IN   Storm Chaser

            Powerlines down on Route 8. 10 to 20 power
            flashes seen in the distance. Location
            relayed by storm chaser. Time estimated via
            radar. Delayed report.

&&

MJ
Local storm report, Mar 11, 8:07 AM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
807 AM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     Tstm Wnd Dmg     2 NE North Webster      41.34N 85.67W
03/11/2026                   Kosciusko          IN   Emergency Mngr

            Delayed report. Tree down across the road.
            Time estimated by radar.

&&

CR
Local storm report, Mar 11, 8:21 AM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
821 AM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     Tstm Wnd Dmg     1 W Vera Cruz           40.70N 85.11W
03/11/2026                   Wells              IN   Emergency Mngr

            A couple of reports in this area of vera
            cruz. A tree is down and a barn sustained
            some damage in this area. Time estimated by
            radar.

&&

CR

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:41 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Pulaski, Starke49 min
Mar 10, 8:51 PM EDTTornado Warning Considerable damage threatIWXLaPorte, Pulaski, Starke39 min
Mar 10, 9:25 PM EDTTornado Warning Tornado observedConsiderable damage threatIWXLaPorte, Starke35 min
Mar 10, 9:27 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Marshall, Saint Joseph, Starke48 min
Mar 10, 9:28 PM EDTRiver Flood WarningIWXElkhart36 hr
Mar 10, 9:37 PM EDTTornado Warning EmergencyTornado observedCatastrophic damage threatIWXStarke23 min
Mar 10, 9:50 PM EDTTornado Warning Tornado observedConsiderable damage threatIWXMarshall, Saint Joseph, Starke14 min
Mar 10, 10:06 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Marshall, Saint Joseph, Starke24 min
Mar 10, 10:20 PM EDTTornado WarningIWXMarshall, Saint Joseph25 min
Mar 10, 10:27 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXSaint Joseph33 min
Mar 10, 10:47 PM EDTSpecial Marine WarningIWX88 min
Mar 10, 10:53 PM EDTSevere Thunderstorm WarningIWXElkhart14 min
Mar 10, 11:25 PM EDTSevere Thunderstorm WarningIWXLaPorte, Starke50 min
Mar 10, 11:48 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Saint Joseph42 min
Mar 11, 12:06 AM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke39 min
Mar 11, 12:29 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph31 min
Mar 11, 12:32 AM EDTSpecial Marine WarningIWX26 min
Mar 11, 1:37 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko23 min
Mar 11, 1:39 AM EDTAreal Flood AdvisoryIWXElkhart, Saint Joseph3 hr
Mar 11, 1:47 AM EDTSevere Thunderstorm WarningIWXLaGrange, Noble17 min
Mar 11, 1:59 AM EDTAreal Flood AdvisoryIWXElkhart, Kosciusko, Marshall3 hr
Mar 11, 2:03 AM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben27 min
Mar 11, 2:25 AM EDTSevere Thunderstorm WarningIWXSteuben25 min
Mar 11, 2:52 AM EDTAreal Flood AdvisoryIWXLaGrange, Noble3 hr
Mar 11, 2:59 AM EDTFlash Flood WarningIWXElkhart, Kosciusko3 hr
Mar 11, 3:59 AM EDTSpecial Weather StatementIWXCass31 min
Mar 11, 4:27 AM EDTSpecial Weather StatementIWXKosciusko33 min
Mar 11, 5:22 AM EDTAreal Flood AdvisoryIWXDeKalb, Steuben113 min
Mar 11, 5:59 AM EDTRiver Flood WarningIWXAllen, DeKalb21 days
Mar 11, 9:01 AM EDTSevere Thunderstorm WarningIWXBlackford, Jay29 min
Mar 11, 9:31 AM EDTSevere Thunderstorm WarningIWXJay14 min

Nearby

Tornado Warnings in Indiana, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.